MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 10 ADVANCED; EMBOLIZATION COIL
Model Number 8210-0522
Medical Device Problem Codes Stretched (1601); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Based on the information provided, the complaint cannot be confirmed.The device could not be evaluated as it was reported not available.(b)(4).
 
Event or Problem Description
It was reported from (b)(4) during the embolization treatment of an aneurysm, the coil was deployed successfully.Upon removal of the delivery pusher it was reported to stretch and break.Clot developed in the neck of the aneurysm and reopro was administered.The patient was reported to awake without deficit and went home clinically intact.Mr performed 1 day post tx showed no infarct.

Brand Name
COSMOS 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5657568
Report Number2032493-2016-00097
Device Sequence Number13540757
Product Code HCG
UDI-Device Identifier00811425028278
UDI-Public(01)00811425028278(11)151130(17)201130(10)151130V2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2020
Device Model Number8210-0522
Device Lot Number151130V2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2016
Initial Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;